I am a 68 yo male with degenerative joint disease. I have been on hydrocondone for yrs. I was on 10mg 3 to 4 times a day and was doing well but moved to another city and had to change Drs. My new Pain Management Dr. Had a problem with that much hydro condone and reduced it to 7.5/350 3Xday and put me on the Mylan fentanyl 12 patch changing every 3 days. Within a short time he increased it to a Watson 24 patch. I did well for several months but due to my reactions to the adhesives I changed to the Mallinckrodt 25 patch which was much smaller with less adhesives. All went well for about 2 weeks when I started having problems breathing - I have sleep apnea also. After about 3 weeks It was to the point I was not sleeping at night, couldn't stay awake during the day and every time I dozed off I would stop breathing. I found out that even with my cpap machine I was stopping breathing. I took myself off the patch that day and went totally dependent on the hydrocodone 7.5/350 to make it through. I was 300 miles away from home so could not see Dr. I called and was told I would be ok quitting and the hydro would help me untiI i could get back to see the Dr. Enough history. Has anyone else had a problem like this? What is safe for me to do now? I am still waiting to see my Dr. a week later and don't know what to ask, say, do, expect. I am in pain all day and taking the hydro 7.5/350 up to 6 times a day. I hope to have appointment later today.
There are many other long acting products available. My father has sleep apnea and he uses MSContin. It sounds like to me that it was just too much drug for you and you were over sedated. If you have trouble with adhesives then the Fentanyl patch is not the right drug for you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Nov 2009 • 2 answers
Chronic Pain - I am prescribed the Fentanyl Patch 50mcg, and Hydrocodone 10/325mg. It isn't working?
Posted 28 Dec 2012 • 5 answers
Posted 12 Mar 2013 • 4 answers
Posted 15 Mar 2013 • 5 answers
Posted 10 Jul 2013 • 6 answers